Alert archive / Indiana / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Sep 5, 2014, 7:39 PM EDT for 4 counties in Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2014, 7:39 PM EDT (23:39 UTC)
- Expired
- Sep 6, 2014, 1:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, IN, Fulton County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 8:39 PM EDT | FLASH FLOOD | 4 W Royal Center, IN | SEVERAL ROADS WITH FLOWING WATER ON THEM IN FAR NW PART OF THE COUNTY FROM COUNTY LINE TO ROYAL CENTER AND LUCERNE AREA. PORTIONS OF SR 16 IMPACTED. |
| Sep 5, 11:00 PM EDT | HEAVY RAIN 5.2 | Thornhope, IN | STORM TOTAL RAINFALL SO FAR TODAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WGUS53 KIWX 052339 FFWIWX INC017-049-131-181-060530- /O.NEW.KIWX.FF.W.0012.140905T2339Z-140906T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 739 PM EDT FRI SEP 5 2014 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA... SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA... SOUTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA... NORTHEASTERN WHITE COUNTY IN NORTHWEST INDIANA... * UNTIL 130 AM EDT/1230 AM CDT/ * AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAD FALLEN FROM TRAINING THUNDERSTORMS. AN ADDITIONAL 1 TO 3 INCHES IS LIKELY ALONG A BUFFALO...HEADLEE...THORNHOPE...GRASS CREEK LINE THROUGH 930 PM EDT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORNHOPE...STAR CITY...PULASKI...LAKESIDE AND GRASS CREEK PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4091 8681 4102 8657 4094 8632 4077 8679 $$ JBALL
1 follow-up statement
503 WGUS73 KIWX 060229 FFSIWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1029 PM EDT FRI SEP 5 2014 INC017-049-131-181-060530- /O.CON.KIWX.FF.W.0012.000000T0000Z-140906T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON IN-PULASKI IN-CASS IN-WHITE IN- 1029 PM EDT FRI SEP 5 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT/1230 AM CDT/ FOR NORTHEASTERN WHITE...NORTHWESTERN CASS...SOUTHEASTERN PULASKI AND SOUTHWESTERN FULTON COUNTIES... AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT RAIN FALLING OVER THE WARNED AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE DEVELOPING UPSTREAM OVER NORTHEAST ILLINOIS AND WILL MOVE ACROSS THE WARNED AREA BETWEEN 1100 PM AND MIDNIGHT EDT. UPWARDS OF UP TO AN ADDITIONAL ONE HALF INCH RAIN CAN BE EXPECTED LOCALLY ON TOP OF RADAR ESTIMATED 3 TO 5 INCHES THAT HAD ALREADY FALLEN SINCE THIS AFTERNOON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORNHOPE... STAR CITY...PULASKI...LAKESIDE AND GRASS CREEK PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4091 8681 4102 8657 4094 8632 4077 8679 $$ JBALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 7:36 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 5, 7:36 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 PM EDT FRI SEP 5 2014
.SYNOPSIS...
ISSUED AT 345 PM EDT FRI SEP 5 2014
A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING...BRINGING
SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 9 PM
EDT...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND
HEAVY RAIN. AHEAD OF THE FRONT TEMPERATURES HAVE RISEN INTO THE
UPPER 80S AND 90S...PUTTING HEAT INDICES AROUND 100. AS A
RESULT...A HEAT ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING.
OTHERWISE...RAIN SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVERNIGHT. LOW TEMPERATURES WILL BE IN THE 60S. ONCE THE FRONT
PASSES...COOLER AND LESS HUMID WEATHER WILL PREVAIL. HIGHS
TOMORROW WILL BE IN THE 70S.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 355 PM EDT FRI SEP 5 2014
HAVE ISSUED A ADVISORY FOR HIGH HEAT INDEX CONDITIONS WITH INDICIES
AROUND 100F THIS AFTERNOON IN THE TROPICAL TYPE OF AIRMASS. A SEVERE
THUNDERSTORM WATCH HAS ALSO BEEN ISSUED INTO THIS EVENING AS
CONDITIONS HAVE BECOME VERY UNSTABLE THIS AFTERNOON OVER THE
FORECAST AREA WITH SPC MESOANALYSIS CAPES EXCEEDING 5000 J/KG AT
19Z. ALSO...DTX 18Z CAPE WAS OVER 5000. STORMS WERE JUST STARTING TO
BREAK THROUGH A WEAKER CAP OVER LOWER MICHIGAN AND NE IL AT MID
AFTERNOON. EXPECT THE POTENTIAL FOR SEVERE STORMS TO INCREASE LATE
THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT APPROACHES AND IS
ABLE TO BREAK THROUGH A STRONGER CAP FURTHER SOUTH. NAM 12 KM AND HI
RES ARW APPEAR TO BE HANDLING THIS SCENARIO THE BEST OF MODELS...
ALTHOUGH THE ACTUAL CAP MAY BE STRONGER THAT WHAT THE ARW IS SHOWING
OVER INDIANA. GIVEN THE HIGH CAPE...A HIGH WET BULB ZERO HEIGHT AND
LOW BULK/SHEAR...STORM ORGANIZATION LOOKS MORE MARGINAL WITH
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE GREATEST THREATS. MUCH
COOLER AND DRIER AIR WILL SPREAD INTO THE AREA FROM THE NORTHWEST
LATE TONIGHT AND SATURDAY...WITH PRECIPITATION ENDING FROM THE
NORTHWEST TO THE SOUTHEAST.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 355 PM EDT FRI SEP 5 2014
COOL POST FRONTAL HIGH PRESSURE SYSTEM OVER THE PLAINS AT THE START
OF THE PERIOD WILL MOVE E-NE TO THE NERN U.S. BY SUNDAY NIGHT
PROVIDING FAIR WEATHER/LIGHT WINDS WITH JUST PATCHY CU/STRATO CU
SUNDAY-MONDAY. TEMPS SHOULD BE A BIT BLO NORMAL FOR THE SECOND HALF
OF THE WEEKEND WITH LOWS SATURDAY NIGHT IN THE U40S/L50S AND HIGHS
SUNDAY IN THE L-M70S. RETURN FLOW/AIRMASS MODIFICATION SHOULD RESULT
IN A SLIGHTLY WARMER TEMPS SUNDAY NIGHT/MONDAY WITH RIDGING
PROVIDING CONTINUED DRY/STABLE CONDITIONS. A SHRTWV IS EXPECTED TO
MOVE EAST FROM THE PLAINS IN ZONAL FLOW TO THE GRTLKS TUE/WED.
MEDIUM RANGE MODELS HAVE CONSIDERABLE DIFFERENCES ON STRENGTH/TIMING
OF THIS SYSTEM SO POPS TUE-WED PRBLY CAN EVENTUALLY BE WHITTLED DOWN
TO A 12HR PERIOD OR TWO, BUT MODEL CONSISTENCY LACKING TO DO THAT
ATTM.
FLOW ALOFT SHOULD BECOME MORE AMPLIFIED BY LATE NEXT WEEK AS A
SERIES OF STRONG SHRTWVS DIG SE FROM SWRN CANADA INTO THE CENTRAL
CONUS WITH SUBSEQUENT UPR TROF THEN PROGRESSING SLOWLY EAST. MEDIUM
RANGE MODELS HAVE CONSIDERABLE DIFFERENCES IN TIMING/STRENGTH OF
INDIVIDUAL SHRTWVS AND AMOUNT OF AMPLIFICATION SO CONFIDENCE FAIRLY
LOW BUT STILL SOME POTENTIAL FOR SHOWERS INTO THU BEFORE STRONG HIGH
RIDGES INTO OUR AREA FROM THE NW THU NGT AND FRIDAY. NEAR NORMAL
TEMPS MUCH OF THE WEEK SHOULD TURN UNSEASONABLY COOL BY LATE WEEK AS
UPR TROF MOVES IN WITH LOWS IN THE 40S AND HIGHS IN THE 60S BY THE
END OF THE PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 736 PM EDT FRI SEP 5 2014
LINE OF THUNDERSTORMS ASSOCIATED WITH SHARP COLD FRONT IS
CURRENTLY PROGRESSING ACROSS NORTHERN INDIANA. PREFRONTAL
CONVECTION STABILIZED THE AREA A BIT BUT MESOANALYSIS STILL SHOWS
ENOUGH INSTABILITY TO SUPPORT SOME STRONG TO SEVERE THUNDERSTORMS.
CONVECTION SHOULD EXIT KSBN WITHIN THE NEXT HOUR AND WILL PUSH
THROUGH KFWA AROUND 02Z. MVFR CEILINGS AND SHOWERS WILL BE
POSSIBLE BEHIND THE SURFACE FRONT INTO TONIGHT BUT VFR CONDITIONS
EXPECTED TO RETURN BY LATE TOMORROW MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM 1 AM CDT SATURDAY THROUGH SATURDAY
AFTERNOON FOR INZ003.
MI...BEACH HAZARDS STATEMENT FROM 2 AM EDT SATURDAY THROUGH SATURDAY
AFTERNOON FOR MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 AM TO 5 PM EDT SATURDAY FOR LMZ043-
046.
&&
SYNOPSIS...MCD
SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Sep 5, 3:34 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 PM EDT FRI SEP 5 2014 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-061945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 334 PM EDT FRI SEP 5 2014 /234 PM CDT FRI SEP 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. THE MAIN RISK WILL BE WIND GUSTS UP TO 65 MPH...BUT LARGE HAIL MAY ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE STORMS AS WELL. AFTERNOON TEMPERATURES WILL CLIMB TO THE LOWER 90S TODAY. COMBINED WITH HIGH HUMIDITY...THIS WILL LEAD TO HEAT INDEX VALUES AROUND 100. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO SEND IN REPORTS AS STORMS MOVE THROUGH THE AREA. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-061945- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 334 PM EDT FRI SEP 5 2014 /234 PM CDT FRI SEP 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. THE MAIN RISK WILL BE WIND GUSTS UP TO 65 MPH...BUT LARGE HAIL MAY ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE STORMS AS WELL. AFTERNOON TEMPERATURES WILL CLIMB TO AROUND 90 DEGREES TODAY. COMBINED WITH HIGH HUMIDITY...THIS WILL LEAD TO HEAT INDEX VALUES FROM THE MID 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND STRONG RIP CURRENTS ARE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE ON SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO SEND IN REPORTS AS STORMS MOVE THROUGH THE AREA. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 334 PM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WIND GUSTS...HAIL...AND LOCALLY HIGHER WAVES. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE INTO SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Sep 5, 6:56 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
656 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ALLEN 41.96N 84.77W
09/05/2014 HILLSDALE MI EMERGENCY MNGR
TREE DOWN ON US 12 IN THE VILLAGE OF ALLEN.
0650 PM TSTM WND DMG LITCHFIELD 42.04N 84.76W
09/05/2014 HILLSDALE MI EMERGENCY MNGR
POWER LINES REPORTED DOWN.
&&
FISHERSpecial weather statement, Sep 5, 7:09 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
709 PM EDT FRI SEP 5 2014
INZ003-052345-
LA PORTE IN-
609 PM CDT FRI SEP 5 2014
...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL LA PORTE AND NORTHERN
STARKE COUNTIES...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WESTVILLE...OR NEAR
VALPARAISO...MOVING EAST AT 30 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL
DOWNPOURS ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WESTVILLE...
LA PORTE...
WANATAH...
KINGSFORD HEIGHTS...
HASKELL AND SOUTH WANATAH...
PINHOOK AND OTIS...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
41.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO.
LAT...LON 4160 8694 4165 8659 4142 8666 4140 8670
4138 8671 4136 8672 4136 8694
TIME...MOT...LOC 2309Z 262DEG 28KT 4149 8703
JBALLLocal storm report, Sep 5, 7:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 3 SSE MILFORD 41.37N 85.82W
09/05/2014 KOSCIUSKO IN NWS EMPLOYEE
LARGE TREE LIMBS DOWN.
&&
MCDLocal storm report, Sep 5, 7:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
732 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL ANGOLA 41.63N 85.00W
09/05/2014 E1.00 INCH STEUBEN IN PUBLIC
REPORTED AT ANGOLA HIGH SCHOOL. HAIL LASTED FOR 3
MINUTES.
0724 PM TSTM WND GST ANGOLA 41.63N 85.00W
09/05/2014 M59 MPH STEUBEN IN PUBLIC
REPORTED AT ANGOLA HIGH SCHOOL. HAIL LASTED FOR 3
MINUTES.
&&
FISHERLocal storm report, Sep 5, 7:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
734 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST EDWARDSBURG 41.80N 86.08W
09/05/2014 M59 MPH CASS MI PUBLIC
&&
MCDLocal storm report, Sep 5, 7:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
738 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 7 W FREMONT 41.73N 85.07W
09/05/2014 STEUBEN IN EMERGENCY MNGR
TREE DOWN JUST SOUTH OF HIGHWAY 120.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:46 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 6 hr |
| Sep 5, 3:43 PM EDT | Small Craft Advisory | IWX | 29 hr | |
| Sep 5, 3:47 PM EDT | Beach Hazards Statement | IWX | 29 hr | |
| Sep 5, 4:27 PM EDT | Special Weather Statement | IWX | Pulaski | 48 min |
| Sep 5, 4:32 PM EDT | Special Marine Warning | IWX | 58 min | |
| Sep 5, 4:49 PM EDT | Special Weather Statement | IWX | Pulaski | 41 min |
| Sep 5, 5:21 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 39 min |
| Sep 5, 5:29 PM EDT | Special Weather Statement | IWX | Marshall | 46 min |
| Sep 5, 5:35 PM EDT | Special Weather Statement | IWX | LaGrange | 40 min |
| Sep 5, 5:44 PM EDT | Special Weather Statement | IWX | LaGrange | 46 min |
| Sep 5, 5:49 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 41 min |
| Sep 5, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 40 min |
| Sep 5, 5:57 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 33 min |
| Sep 5, 5:58 PM EDT | Special Marine Warning | IWX | 92 min | |
| Sep 5, 6:02 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Pulaski, White | 3 hr |
| Sep 5, 6:12 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 48 min |
| Sep 5, 6:17 PM EDT | Special Weather Statement | IWX | Noble | 28 min |
| Sep 5, 6:24 PM EDT | Severe Thunderstorm Warning | IWX | Noble | 36 min |
| Sep 5, 6:32 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 43 min |
| Sep 5, 7:09 PM EDT | Special Weather Statement | IWX | LaPorte | 36 min |
| Sep 5, 7:31 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 29 min |
| Sep 5, 7:43 PM EDT | Special Weather Statement | IWX | Starke | 47 min |
Nearby
Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.